One year and worse than ever

BFS Online Support Group

Moderators: JohnV, Arron, garym

One year and worse than ever

Postby nrwtwitcher on September 14th, 2014, 1:26 am

Hi all, now I am one year into this. I have tried to make a break from the forum because I am so anxious if I read some stories. And I htave realised that my case is special. My twitches and cramps in calves and feet are extrem. I can only sleep for a few hours with them, than they wake me up and I have no chance sleep and lay down. My syptoms only get worse over the time. I know this is another case than BFS.... I have not read any similar case... I am lost and I will see what will be.... I wish you all the best and I will thank you for your help. Thank you DD, Raindog, Yuliasir, Gary, Twitchydoc and all the others they have tried to help me with reassuring words. But now I have to realise that there is something going on with me.
All the best, nrwtwitcher
nrwtwitcher
Selfless giver of time
Selfless giver of time
 
Posts: 162
Joined: January 4th, 2014, 4:39 am
Location: Cologne/Germany

Re: One year and worse than ever

Postby TwitchyDoc on September 14th, 2014, 2:07 am

Though i said i would not post anymore, i hate reading this and stay silent.
What you describe resembles the Isaac's syndrome, in which the rippling is really bothersome and can disturb the sleep. Have your doctor consider that? Isaacs presents with typical wave-like myokimya, cramps and stifness (not necessarily). MND patients who are aware of their fasciculations (which seems to be like 50%) generally do not report any sleep disturbances caused by fasciculations.
Most importantly, have you tried any medicition? There are a few drugs proven to stabilize the membrane and thus decrease the excitability. For BFS, the typical ones are carbamazepine or oxcarbamazepine, pregabalin, gabapentin etc. It is not a cure but in most cases it does decrease the symptoms.

Hope it helps
Docen
TwitchyDoc
Saint
Saint
 
Posts: 1169
Joined: August 7th, 2010, 7:30 am

Re: One year and worse than ever

Postby nrwtwitcher on September 14th, 2014, 2:35 am

Dear Twitchydoc, thank you for not being silent. Yes, Isaac Syndrom, Stiff man syndrome etc. were mentioned, but I have no wave-like fasciculations, the doctors could see them. And have not the potassium-channel antobodies, they were tested. So they do not think that it is something like that...
I have taken gabapentin, lyrica, limptar without any positive result... Last week I had a new EMG in a neuromusculare center in Halle (Saale) in only three mucles, in the calf it has shown a lot of fasciculations. Beside that the EMG was ok. But my symptoms are worse and they get worse. This is a real problem, because a normal way of life is no longer possible for me.
nrwtwitcher
Selfless giver of time
Selfless giver of time
 
Posts: 162
Joined: January 4th, 2014, 4:39 am
Location: Cologne/Germany

Re: One year and worse than ever

Postby TwitchyDoc on September 14th, 2014, 3:07 am

Although the anti-bodies are not present in all patients, the Isaac's has a quite specific EMG findings so I assume it is not the case. Glad to hear your doctors investigate the problem.
Lyrica, neurontin etc. - I tried them too with no effect but only the Tegretol (carbamazepine) worked. If you did not try this one, please, consider it. A few studies confirmed that patients with fasciculations and cramps improved (usually the dosage need to be be around 600 mg). On the other hand, some people here tried that without benefit.
From the neurophysiology point of view, having such extensive, abrupt fasciculations with otherwise clean EMG is more than reassuring that this is not a motor neuron disease, plexus or root issue. By the time a MND patient (even early) would show something like that, MUPs would be re-built with pathological parameters and there would be a good deal of other neurogenic changes.
MRI was done? Unlikely to detect any problem causing that, but not impossible.
Do you have fasciculations elsewere or just in calves and feet?

Thanks again for appreciating my help, in the last weeks some people here just tried to twist everythink I say, claiming I do only harm on this forum and as a doctor, I have no right to post "shut up" to someone who calls me an idiot..Pathetic.

Anyway, I really suggest you trying the Tegretol, probably combined with Keppra. Feel free to PM me, I do not like post publicly after what happened.
Docen
TwitchyDoc
Saint
Saint
 
Posts: 1169
Joined: August 7th, 2010, 7:30 am

Re: One year and worse than ever

Postby nrwtwitcher on September 14th, 2014, 3:27 am

Thanks again Docen.
nrwtwitcher wrote:Thanks again for appreciating my help, in the last weeks some people here just tried to twist everythink I say, claiming I do only harm on this forum and as a doctor, I have no right to post "shut up" to someone who calls me an idiot..Pathetic.

You should not think about this comments, it is more importantly to answer if there are cases you think you could help!
I have sporadic fasciculations everywhere, but not constant. My constant fasciculatins are in both calves and both feet. They twitch non stop, uncountable. I think I feel most of them. My cramps are mainly in my feet. My feet and toes cramp while laying down or sometimes after walking. In Mai 2014 I was in a hospital for one week. I had a MRI from the whole body there, a lp and a muscle biopsy from on muscle in my left calf. The biopsy, MRI and lp were ok. They have also tested a lot of antibodies. My EMGs has shown fasciculations there also, mainly in my calves.
I will write you a pm also.
nrwtwitcher
nrwtwitcher
Selfless giver of time
Selfless giver of time
 
Posts: 162
Joined: January 4th, 2014, 4:39 am
Location: Cologne/Germany

Re: One year and worse than ever

Postby nrwtwitcher on September 14th, 2014, 6:11 am

Dear Docen, thank you so much for your reassuring and also realistic explanations realated to my symptoms in your pm! I am thankful that you spent your time as the only one! of a lot of viewers of my post, to talk with me about my so frightening symptoms. It is so important for any anxious and new member on this board that veteran members like you, take their time and experience to help and reassure anxious people like me! I needed a statement today based on personal experience and knowledge and you gave me that for me reassuring statement. Do not stop it, all the best, nrwtwitcher
nrwtwitcher
Selfless giver of time
Selfless giver of time
 
Posts: 162
Joined: January 4th, 2014, 4:39 am
Location: Cologne/Germany

Re: One year and worse than ever

Postby Andreas on September 15th, 2014, 10:08 am

Hi Twitcher!

My personal story and my symptom-Progression is almost the same as yours!
I´m now 13 months into twitching and for me it is getting also more worse by the time.
I had three clean EMG´s (one in a neuromuscular ambulance) MRI and so on. All off them were ok.
My last examination was in July by my local neuro and all were ok again.

But my symptoms are getting stronger and more worse from month to month. What has been started as rare random twitching all over my body from time to time has been gone to 30-60 twitches per Minute. In my feet and calves it is non-stop and the rest of my body twitches randomly even more. Now I also got excercise-intollerance, muscle-pain and cramps. The cramps are mainly in my feet and my chest. My cramps-tollerance is extremely low. I can´t do some body-work without beeing full down after doing it.

Yes there can be one or two days in a month which my symptoms are low, but mainly every day is very bad and it is getting stronger......

In one week I have my next investigation by my neuro and I decide to ask her about the meds TwitchyDoc listed in his post.
I only tried lyrica (pregabalin) which is not working for me but I want to give the other ones a try.

I have not lost any of my strenght and after the time being in the twitching, my age (33) and the clean EMGs, I know it is near impossible that this will be MND.
But without any improvement of symptoms it is hard to accept that.
I am also complete open for new approaches....

Andreas
Andreas
Member
Member
 
Posts: 35
Joined: July 4th, 2014, 11:53 am

Re: One year and worse than ever

Postby TwitchyDoc on September 16th, 2014, 1:23 am

nrwtwitcher wrote:Dear Docen, thank you so much for your reassuring and also realistic explanations realated to my symptoms in your pm! I am thankful that you spent your time as the only one! of a lot of viewers of my post, to talk with me about my so frightening symptoms. It is so important for any anxious and new member on this board that veteran members like you, take their time and experience to help and reassure anxious people like me! I needed a statement today based on personal experience and knowledge and you gave me that for me reassuring statement. Do not stop it, all the best, nrwtwitcher


Thank you very much. It means a lot for me when there are ***** who try to present me as someone who only causes fear because they just do not want to understand.

Anyway, unlike gabanepntin or pregabalin, carbamazepine has been reported more often as an effective treatment so give it a try and report back. I do hope it helps you. Your neurologist should advise that first day you take only one (typically 200 mg) and increase next day. I found it effective even in the 400 mg dosage but I do not have constant fasciculations. Going above 1000mg should be discussed with your doctor, though.

Docen
TwitchyDoc
Saint
Saint
 
Posts: 1169
Joined: August 7th, 2010, 7:30 am

Re: One year and worse than ever

Sponsor

Sponsor
 


Return to The Support Group

Who is online

Users browsing this forum: No registered users and 5 guests